Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 4, NWS North Platte, NE

March 9, 202524 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 9, 2025, 1:05 PM MDT for 24 counties in Nebraska. It took effect at Mar 10, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2025, 1:05 PM MDT (19:05 UTC)
In effect from
Mar 10, 2025, 11:00 AM MDT
Expired
Mar 10, 2025, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS83 KLBF 091905
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
205 PM CDT Sun Mar 9 2025

NEZ204-206-209-210-219-100315-
/O.UPG.KLBF.FW.A.0002.250310T1700Z-250311T0100Z/
/O.NEW.KLBF.FW.W.0004.250310T1700Z-250311T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
205 PM CDT Sun Mar 9 2025 /105 PM MDT Sun Mar 9 2025/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR
LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 AND HIGHWAY 91 FROM ANTIOCH
TO BARTLETT...

The National Weather Service in North Platte has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent
  Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess
  Plains. The main area of concern is generally along and south of
  a line from Antioch to Bartlett.

* TIMING...Noon to 8 PM CDT (11 AM to 7 PM MDT).

* WINDS...West 15 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...In the middle 60s to low 70s.

* LIGHTNING...None.

* IMPACTS...Any fire starts may spread quickly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
777 
WWUS83 KLBF 100743
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
243 AM CDT Mon Mar 10 2025

NEZ204-206-209-210-219-110100-
/O.CON.KLBF.FW.W.0004.250310T1700Z-250311T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
243 AM CDT Mon Mar 10 2025 /143 AM MDT Mon Mar 10 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND
GUSTY WINDS FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 AND
HIGHWAY 91 FROM ANTIOCH TO BARTLETT...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Noon to 8 PM CDT (11 AM to 7 PM MDT).

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...Up to 77.

* LIGHTNING...None.

* IMPACTS...Any fire starts will spread quickly and be difficult 
  to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLB
669 
WWUS83 KLBF 110053
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
753 PM CDT Mon Mar 10 2025

NEZ204-206-209-210-219-110200-
/O.EXP.KLBF.FW.W.0004.000000T0000Z-250311T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
753 PM CDT Mon Mar 10 2025 /653 PM MDT Mon Mar 10 2025/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

Westerly wind have diminished and relative humidity values have
improved.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:20 AM MDT, 1 hour 45 minutes earlier. Its key messages:

  • Temperatures will be above normal for today through Thursday.
  • A storm system looks to impact the central plains Friday into Saturday. Forecast confidence in strong winds continues to increase with the latest ensemble and mid range deterministic solutions. P-types are still uncertain Friday through Saturday. If snow does materialize, given the decent confidence in strong winds, blizzard conditions are possible.
Area forecast discussion, Mar 9, 11:20 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1220 PM CDT Sun Mar 9 2025

.KEY MESSAGES...

- Temperatures will be above normal for today through Thursday.

- A storm system looks to impact the central plains Friday into
  Saturday. Forecast confidence in strong winds continues to
  increase with the latest ensemble and mid range deterministic
  solutions. P-types are still uncertain Friday through
  Saturday. If snow does materialize, given the decent
  confidence in strong winds, blizzard conditions are possible.

&&

.SYNOPSIS...
Issued at 328 AM CDT Sun Mar 9 2025

H5 analysis this morning had an area of closed low pressure over
west central Texas. A trough extended to the west southwest of this
feature into north central portions of Mexico. This feature was
underneath a broad ridge of high pressure which extended from
British Columbia east into Manitoba. A second trough of low
pressure extended from Labrador Newfoundland, south into the
Canadian Maritimes. Another significant feature of note was a
broad trough of low pressure which extended from the Alaska
Panhandle, southwest to approximately 1000 miles off the coast
of central California. At the surface tonight, high pressure was
located over western Missouri. Weak westerly and southwesterly
winds were present overnight across the area. Skies were mostly
clear with the exception of some high cloudiness drifting into
western Nebraska from South Dakota. Temperatures as of 3 AM CDT,
ranged from 25 degrees at Ogallala to 34 degrees at Gordon.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 328 AM CDT Sun Mar 9 2025

Ridging across the western CONUS, will build east today with
H85 temps rising to 10 to 14C by 21z this afternoon. Highs today
will be in the 60s, except snow covered areas over northern
Nebraska where temps were limited to the middle to upper 50s.
The near term forecast concern shifts to fire weather conditions
on Monday. Surface low pressure will deepen over North Dakota
Monday morning, tracking into Minnesota during the afternoon.
South of the low, decent westerly winds will develop Monday
afternoon from South Dakota, south into Nebraska. By afternoon,
H85 winds reach 20 to 30 KTS across a large portion of the
forecast area and bufkit soundings indicate good mixing
potential up to H85 and above. With the westerly winds and dry
airmass off to the west, afternoon RH will fall off to 12 to 20
percent across locations south of highway's 2 and 91. That being
said, will hoist a fire weather watch for zones 204, 206, 210,
208 and 219 from noon through 8 PM CDT Monday. With the current
snow cover extending from Sheridan county east to Holt county,
will put verbiage in the fire weather watch it is for locations
south of highways 2 and 91 from Antioch to Bartlett.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 328 AM CDT Sun Mar 9 2025

A decent cold front will pass through the forecast area Monday
night and will lead to gusty winds through the first half of
Tuesday. Temperatures on Tuesday will run 10 to 15 degrees
cooler compared to Monday's highs, resulting in afternoon
relative humidities of 25 to 35 percent. Winds will diminish
Tuesday morning, then shift around to the south during the
afternoon hours as a warm front pushes into the western third of
the forecast area. Highs Tuesday will range from the middle 40s
in the northeast, to near 60 in SW Nebraska. Wednesday, and the
first half of Thursday will be relatively benign across the
area with warm air persisting across the central and high
plains. Highs Wednesday will be in the 60s with 70s on Thursday.
Elevated fire weather conditions will be possible Thursday
afternoon as southerly winds increase ahead of a potentially
significant weather system. Thursday night an approaching mid
level trough of low pressure will quickly track from southern
California to northeastern New Mexico over the span of 12 hours.
This will induce rapid surface cyclogenesis over eastern
Colorado Thursday night into Friday morning. By midday Friday,
the latest GEFS ensemble mean has a 972mb low located over north
central Kansas. The trend in surface pressure is lower compared
to last night with several members in the 960 to 970mb range.
The latest GEFS ensemble mean has this low at 980 MB with
several members in the 970 to 980mb range. The latest
deterministic solns from the GFS and EC have the low at 969 and
976mb respectively. No doubt, this system will be a strong wind
producer across the forecast area. With the surface low tracks
being from northern Kansas into southeastern Nebraska with the
deterministic solns, abundant deformation precipitation appears
to be in the cards for the forecast area Friday night into
Saturday. ATTM there are still some decent differences between
the GFS/Canadian and ECMWF with respect to H85 temps Saturday
morning. The EC has temps as low as -2c, while the GFS/Canadian
has temps as low as low as -13C. No doubt this will play heavily
into Ptypes and headline products late in the week. Stay tuned
as this could get really interesting.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1220 PM CDT Sun Mar 9 2025

VFR conditions are expected to prevail through tomorrow
afternoon across all of western and north central Nebraska.
Winds remain out of the northwest at 10 to 15kts this afternoon,
before becoming southwesterly overnight. Winds then strengthen
from the west tomorrow afternoon, with gusts approaching 20 to
30kts near the end of the valid period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday
evening for NEZ204-206-209-210-219.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Brown
Hazardous weather outlook, Mar 9, 9:20 AM MDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1020 AM CDT Sun Mar 9 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-101530-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1020 AM CDT Sun Mar 9 2025 /920 AM MDT Sun Mar 9 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Elevated fire weather conditions are expected across the southern
Panhandle into southwest Nebraska.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical or critical fire weather conditions are expected
Monday for areas generally along and south of a line from Antioch to
Bartlett.

A strong storm system is expected to bring very strong winds to the
area Friday into Saturday. There will also be potential for snow and
blowing snow. At this time, confidence is high in the strong winds
but low regarding the snow and blowing snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:41 AM MSTFire Weather WatchLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 18 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.